I did the ultimate no no and stoppped taking lexapro cold turkey. I would forget to take my meds and woke up one morning thinking it had been a week since I had last taken this med. I am not on week 3 without this medication and feel horrible. Although my anxiety has not come back, thank GOD, i have had severe dizzy spells, periods of memory loss, stomach bloating, increased drowsiness, headaches, and other minor issues. I am wondering how long these symptoms last. I do not want to start back on this medication but am starting to get worried at how long it is taking to get over the "withdrawl" symptoms my body is going through. Anyone have any suggestions, ideas, or similar experiences?
24 Oct 2009
It hurts less to taper off Lexapro. I kind of tried both ways. For me, the dizziness, and other symptoms, have mostly gone away after about three weeks. But now the anxiety has hit me like a brick wall -- just when I thought things were looking good. I think it is worse than before I took the drug, but it is hard to remember. I'm hoping that this too will decline. Otherwise, I am doubting my ability to stay off the drug. However, I have started losing weight and sex is back! Yay!! Too bad I'm miserable.
But I have other questions about the side effects of lexapro. In the last couple of years, I have started coming out pre-diabetic on routine blood tests and last February a liver indicator was slightly elevated. I want to stay off the drug long enough to see if those indicators will change.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Between Zoloft and Lexapro, which would be milder with fewer side effects to treat less severe depression?
1 answer • 28 Jan 2010
My doctor is tapering me off of lexapro which I've been on for a little over a year and starting me on cymbalta 30mg. I am down to 10mg daily on ...
1 answer • 2 Aug 2010
... sexual activity? That side effect unto itself is depressing what the med is to correct!
1 answer • 19 Sep 2010
I am aware about Lexapro variety sexual side effects. The question is. How long does it take to recuperate after treatment gradually has been ceased?
2 answers • 27 May 2011
Hello. I have been on Lexapro 5 mg for 4 years. My dr. is letting me up it to 10 mg. Can I expect side effects with this change? Thank you
1 answer • 14 Mar 2013